Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 89, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 29, 1998, 10:12 PM EDT for 4 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1998, 10:12 PM EDT (02:12 UTC)
- Expired
- Jun 30, 1998, 3:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 300212 FFWJKL KYC125-147-199-235-300700- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1012 PM EDT MON JUN 29 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLOOD WARNING FOR... WESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY. NORTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY. PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY. NORTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY. * UNTIL 300 AM EDT. * AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN EASTERN PULASKI COUNTY... MOVING SLOWLY EAST. * AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS THAT MOVED THROUGH NORTHEAST KENTUCKY IS CONTINUING TO SUPPORT SLOW MOVING THUNDER- STORMS OVER THE CUMBERLAND VALLEY. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL IN THESE AREAS IN THE PAST FEW HOURS. ADDITIONAL THUNDERSTORMS WILL ARRIVE AFTER MIDNIGHT WITH MORE HEAVY RAINFALLH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. .END/GREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:00 PM EDT, 7 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT MON JUN 29 1998 OVERALL PATTERN TO UNDERGO TRANSITION TO TROF IN ERN PART OF US. PROBLEM OF THE DAY IS THUNDERSTORMS AND HEAVY RAIN. SHORT WAVE MOVING THROUGH OH VALLEY IN CONCERT WITH NUMEROUS OUTFLOW BOUNDARIES HAS RESULTED IN EXTREMELY HEAVY RAIN. OVER 4 INCHES OF RAIN HAS BEEN REPORTED SINCE THIS MORNING IN MENIFEE COUNTY. THUNDERSTORMS CONTINUE TO DEVELOP IN NORTH CENTRAL KY AND MOVE SE INTO AREAS CURRENTLY UNDER FFWS. SHOULD SEE GRADUAL DECREASE IN THUNDERSTORMS THIS EVENING IN E KY. FOCUS FOR THUNDERSTORM DEVELOPEMENT SHIFTS TO IL MO AND IN TONIGHT WHERE BEST UPPER DIVERGENCE AND LOW LEVEL CONVERGENCE WILL COMBINE. LOOK FOR THUNDERSTORMS THAT DEVELOP TO OUR NW TONIGHT TO MOVE INTO ERN KY AGAIN TOWARDS DAWN. THUNDERSTORMS LIKELY AGAIN TUESDAY AFTERNOON UNTIL FRONT FINALLY MOVES SOUTH OF KY TUESDAY EVENING. CURRENT FLASH FLOOD WATCH FOR NRN HALF OF CWA LOOKS GOOD. MAY END UP NEEDING FLASH FLOOD WATCH FOR SRN PART OF CWA ON TUESDAY...BUT CAN HOLD OFF ON THAT FOR NOW. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS CAN BE FOUND IN THE SDFZFPKY PRODUCT. JKL 70/8 2/63/80 7730 LOZ 71/84/66/83 5730 SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:15 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 2 hr |
| Jun 29, 11:40 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 50 min |
| Jun 29, 11:40 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 50 min |
| Jun 30, 12:00 AM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell, Rowan | 45 min |
| Jun 30, 12:00 AM EDT | Severe Thunderstorm Warning | JKL | Estill | 45 min |
| Jun 30, 12:35 AM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley, Wolfe | 40 min |
| Jun 30, 12:35 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 40 min |
| Jun 30, 12:35 AM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 40 min |
| Jun 30, 12:55 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.